Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 22, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 26, 2011, 4:04 AM CDT for 4 counties in Texas. It took effect at Apr 26, 2011, 12:00 PM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 4:04 AM CDT (09:04 UTC)
- In effect from
- Apr 26, 2011, 12:00 PM CDT
- Expired
- Apr 26, 2011, 9:43 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:55 PM CDT | WILDFIRE 500 | 3 Nw Valley De Oro, TX | THE TEXAS FOREST SERVICE REPORTS THAT THE WILDFIRE IS BURNING IN TALL GRASS WITH NO CONTAINMENT. THERE HAVE BEEN NO EVACUATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS84 KAMA 260904 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 404 AM CDT TUE APR 26 2011 TXZ011-012-016-017-262115- /O.NEW.KAMA.FW.W.0022.110426T1700Z-110427T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 404 AM CDT TUE APR 26 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: A WEST WIND IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS WILL BE COMMON THIS AFTERNOON THROUGH EARLY THIS EVENING. * HUMIDITY: THE LOWEST AFTERNOON RELATIVE HUMIDITY WILL FALL TO BETWEEN 10 AND 15 PERCENT. * TIMING: THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY IS EXPECTED BETWEEN NOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ LG FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
371 WWUS84 KAMA 262052 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 352 PM CDT TUE APR 26 2011 TXZ011-012-016-017-270100- /O.CON.KAMA.FW.W.0022.000000T0000Z-110427T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 352 PM CDT TUE APR 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHWEST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: WESTERLY WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS WILL CONTINUE THROUGH EARLY THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
284 WWUS84 KAMA 262354 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 654 PM CDT TUE APR 26 2011 TXZ011-012-016-017-270300- /O.EXT.KAMA.FW.W.0022.000000T0000Z-110427T0300Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 654 PM CDT TUE APR 26 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN THE SOUTHWEST TEXAS PANHANDLE... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY IN THE SOUTHWEST TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: WESTERLY WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY EVENING...AND DIMINISH LATE THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 10 AND 15 PERCENT UNTIL LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
326 WWUS84 KAMA 270243 AAB RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 943 PM CDT TUE APR 26 2011 TXZ011-012-016-017-270345- /O.CAN.KAMA.FW.W.0022.000000T0000Z-110427T0300Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 943 PM CDT TUE APR 26 2011 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN THE SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE SOUTHWEST TEXAS PANHANDLE. HUMIDITY LEVELS HAVE INCREASED SIGNIFICANTLY BEHIND THE PASSAGE OF A COLD FRONT. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:43 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 26, 3:43 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CDT TUE APR 26 2011
.DISCUSSION...
NEXT UPPER LEVEL SHORT WAVE TROUGH IS MOVING EAST SOUTHEAST THROUGH
THE GREAT BASIN. A LEE-SIDE LOW WILL DEVELOP AND STRENGTHEN IN
NORTHEAST NEW MEXICO THIS MORNING IN RESPONSE TO THE FALLING HEIGHTS
OVER THE ROCKIES. THIS LOW WILL MOVE FROM THE NORTHWEST TEXAS
PANHANDLE TO JUST SOUTH OF CDS BY LATE THIS AFTERNOON ALONG A
STATIONARY FRONT WHICH WILL JUST ABOUT BISECT THE PANHANDLES FROM
NORTHWEST TO SOUTHEAST. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP
ACROSS THE SOUTHWEST TEXAS PANHANDLE ON THE WEST SIDE OF THIS LOW AS
IT SLIDES SOUTHEAST. WINDS WILL REMAIN EASTERLY ACROSS THE EASTERN
PANHANDLES TO THE EAST OF THIS LOW AND STATIONARY FRONT. THE
INCREASING DYNAMICS FROM THE APPROACHING UPPER LEVEL SHORT WAVE
TROUGH COMBINED WITH MOISTURE CONVERGENCE AND LIFT ALONG THE FRONT
WILL HELP TO SPARK SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE
STORMS MAY GET STRONG TO SEVERE GIVEN THE STEEP LAPSE RATES AND
INCREASING WIND SHEAR.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND A LITTLE SOUTHWARD
TONIGHT BEHIND A COLD FRONT...BUT THE BEST CHANCE OF RAIN STILL
LOOKS TO BE ACROSS THE NORTHEAST HALF OF THE CWA CLOSER TO THE
UPPER LEVEL DYNAMICS. HAVE GONE AHEAD AND INSERTED SOME LOW POPS
ACROSS THE NORTHEAST FOR WEDNESDAY MORNING AS LATEST MODEL GUIDANCE
SUGGEST THAT THE UPPER SYSTEM MAY BE A LITTLE SLUGGISH TO MOVE AWAY
FROM THE REGION.
CLEAR SKIES...LIGHT WINDS AND DRIER AIR WILL ALLOW TEMPERATURES TO
FALL TO NEAR FREEZING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE
NORTHWEST TEXAS PANHANDLE WEDNESDAY NIGHT.
WILL KEEP THE FORECAST DRY FROM WEDNESDAY AFTERNOON ON OUT. FRIDAY
LOOKS TO BE A WARM AND WINDY DAY AHEAD OF ANOTHER UPPER TROUGH
MOVING ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS. A STRONG
COLD FRONT THEN MOVES SOUTH ACROSS THE AREA AGAIN FRIDAY NIGHT.
SYSTEMS WILL BE MOVING TOO FAR NORTH TO GIVE US A DECENT SHOT OF
RAINFALL THROUGH EARLY NEXT WEEK.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWEST
TEXAS PANHANDLE WITH STRONG WEST WINDS AND LOW RELATIVE HUMIDITY.
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY AS BREEZY
WINDS COMBINE WITH LOW RELATIVE HUMIDITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 72 40 65 37 75 / 20 30 5 0 0
BEAVER OK 67 44 64 36 75 / 60 50 30 0 0
BOISE CITY OK 67 38 61 33 73 / 20 50 5 0 0
BORGER TX 72 44 68 41 78 / 20 40 10 0 0
BOYS RANCH TX 73 42 68 36 77 / 10 30 5 0 0
CANYON TX 74 41 67 35 76 / 10 20 5 0 0
CLARENDON TX 76 45 68 42 76 / 20 30 10 0 0
DALHART TX 70 37 63 31 74 / 20 30 5 0 0
GUYMON OK 72 42 67 35 75 / 40 50 20 0 0
HEREFORD TX 74 39 67 33 77 / 10 20 5 0 0
LIPSCOMB TX 70 46 65 37 77 / 50 50 20 0 0
PAMPA TX 71 41 65 40 74 / 20 40 10 0 0
SHAMROCK TX 71 47 68 41 76 / 30 40 10 0 0
WELLINGTON TX 74 49 70 43 77 / 20 30 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.
OK...NONE.
&&
08/15Hazardous weather outlook, Apr 26, 12:04 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1204 AM CDT TUE APR 26 2011 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1204 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS PANHANDLE ON TUESDAY. TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:20 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 55 min |
| Apr 26, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 52 min |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.